New with questions about GAD

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

rudaygator
New Member


Date Joined May 2007
Total Posts : 5
   Posted 10/13/2009 4:19 AM (GMT -7)   
HI!  I am new to the board and feeling awful.  I have probably had problems with depression (more anxiety)  in the past and treated with Prozac somewhat successfully and able to come off about 8 years ago after 6 months of treatment.  about 3 weeks ago, I was hit with pretty nasty anxiety out of the blue.  It started with my elderly dog waking me at night and disturbing my sleep and has spiraled out of control from there.  I saw my GP == she put me on Lexapro and Xanax to try and sleep.  The lexapro made me feel awul -- a foggy zombie with increased anxiety.  I took that for about 5 days and quit cold turkey.  The xanax helps at night but of course I worry about it -- oh goody -- the anxiety.  I have only taken about 6 pills total over the 3 weeks as of last night.  I saw my GP yesterday and we decided to try Prozac again since it helped once before.  She said that it could have a sedating effect.  Aaaaahhhh -- not this time! I took it at 8:30 pm and tried to sleep around 9:30 pm -- even thought I was tired, no sleep.  I gave up and took the Xanax at 10:15 and sleep but was woken up a few times last night by the dog and other things (snoring husband :))!  So I guess I will try Prozac early morning instead.  It stinks b/c I know this is ridiculous -- my anxiety revolves around my sleeping.  The rest of my life is going pretty well.  But all day long, I battle thoughts back to not sleeping which of course get worse as night comes.  One month ago, none of this was true.  I could be asleep within 20 minutes and go right back to sleep in the middle of the night and grumble we the alarm went off.  I just feel like crap and pretty bummed out right now.  I just cannot imagine if this does not get better.  Sigh ...

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 10/13/2009 6:51 AM (GMT -7)   
I am an awful person when I do not get my sleep.  It does make GAD much worse.  I, like you, always had more anxiety than depression.  My Dr. kept trying AD's but I never had good results or reactions to them.  Finally she decided to tackle the anxiety in hopes that in turn depression would resolve.  I take Buspar and Xanax when needed and so far it seems to be working pretty well.  Buspar has very little side effects and it has been one of the easier meds to deal with.  Good luck and I hope you find the right combo, med wise, take care of yourself and I hope today is a good one for you!
Gem
 

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/13/2009 7:11 AM (GMT -7)   
Hello and welcome to HealingWell and the A & P Forum. I am sorry you are having a spike in your anxiety and I sure do know about worrying over not being able to sleep.
 
First of all with the Prozac you may have forgotten that it can take up to 4-6 weeks for the full effect of the med to kick in.  Also with any of the SSRI drugs you will have side effects getting onto them so if you prepare your mind for that ahead of time it should help you.  Just know it is a given with these meds.
 
If you have the Xanax to use at night, use it would be my advice.  Another mediction that works well for sleep is Trazodone and this is what I and several others use nightly.  Using trazodone as a sleep aid is a common "off-label" use of the medication. Drowsiness is a common side effect of the medication therefore it works well for many to use at bedtime. 
 
Here are a few other tips to help you get to sleep:
 
  • Play some soft, soothing music that will lull you to sleep. 
  • A glass of warm milk 15 minutes before going to bed will soothe your nervous system.
  • If you don't like milk—or are avoiding dairy products—try a cup of hot camomile, anise or fennel tea.

Again welcome to HealingWell.

Kitt


 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn  &
Anxiety/Panic
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
"I am not a mental health professional, nor do I play one on TV, I just kind of talk like one!"



rudaygator
New Member


Date Joined May 2007
Total Posts : 5
   Posted 10/13/2009 12:53 PM (GMT -7)   
Hi -- thank you for the info. I still feel pretty crappy today but cannot take the Prozac until tomorrow am since I slept not so great last night even with medication. Luckily, I do not feel as foggy with the Prozac as with the Lexapro. I plan on giving it time -- I am just extremely impatient. I want to be back to me. I feel like I am pretending right now for my husband and my children. I know it is important to push through. But I really do not feel good at all. It totally stinks -- sigh! The thought of being on medication for along time, of course, makes me anxious. The thoughts of taking medications that can be addictive make me crazy. But the logically part of me says -- this is ridculous -- just stop it and go to sleep and stop obsessing over these thoughts. Easier said than done I guess since I am here. Thanks for info. I'll be around!

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 10/13/2009 1:30 PM (GMT -7)   

Dear Rud,

I know exactly how you feel, I really do.  I was so impatient for the meds to work, for side effects to go away, to feel like me again.  I know all about putting that front up and that is a hard thing to pull off when you feel like crap!  Do give your meds time, what else are you going to do?  If they don't work out for you, don't give up.  One day soon you find what is right for you and you WILL feel better.  I also understand about taking meds that are so called addictive, they do get alot of bad press.  But if you had to take high blood pressure meds, would it bother you?  Or a med for any other medical problem?  Look at it like that, follow your Dr's. instructions to a "T".  Keep a good attitude and you will feel better soon and when you do it will be a relief.  Also know that you cannot rely on meds alone, there is work for you to do too;  eating right, exercise, in others words take care of yourself.

Best of luck to you,

Gem


Sunshine29
Regular Member


Date Joined Jun 2009
Total Posts : 215
   Posted 10/13/2009 5:44 PM (GMT -7)   
I cannot fall asleep anymore on my own. Its sooo frustrating! I used to sleep like a baby....now...I need xanax. This has been going on since July. Im going to the doctor tomorrow (psy). Hope he has an answer for me besides xanax.
Is there hope?
Sunshine

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 10/14/2009 4:57 AM (GMT -7)   

Sunshine,

There is always hope.  I have had the same problem, I feel for you right now.  don't give up, hope and faith are what get us through.

Gem

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 5:01 PM (GMT -7)
There are a total of 2,732,297 posts in 301,007 threads.
View Active Threads


Who's Online
This forum has 151169 registered members. Please welcome our newest member, Zags.
274 Guest(s), 13 Registered Member(s) are currently online.  Details
Chask, notsosicklygirl, Pirouette, Girlie, UserANONYMOUS, LG13, ChickNorris, TomG1988, Fairwind, SueCAll, Malone26, trumpet123, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer